Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 13, NWS Chicago, IL

June 11, 2001Lake County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 11, 2001, 10:38 PM CDT for Lake County, Illinois. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 10:38 PM CDT (03:38 UTC)
Expired
Jun 11, 2001, 11:45 PM CDT
In force
67 min
Issued by
NWS Chicago, IL
Area
Whole counties

County Lake County, IL

The radar

The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:15 PM CDTThunderstorm Wind 57 MAntioch, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 10:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3303 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 120340
SVRCHI
ILC007-031-037-089-097-111-141-201-120445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
1038 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ILLINOIS
  DE KALB COUNTY IN NORTH CENTRAL ILLINOIS
  OGLE COUNTY IN NORTH CENTRAL ILLINOIS
  WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS
  NORTHERN COOK COUNTY IN NORTHEAST ILLINOIS
  NORTHERN KANE COUNTY IN NORTHEAST ILLINOIS
  LAKE COUNTY IN NORTHEAST ILLINOIS
  MCHENRY COUNTY IN NORTHEAST ILLINOIS

* UNTIL 1145 PM CDT

* AT 1037 PM CDT...DOPPLER RADAR INDICATED A LINE OF
  THUNDERSTORM FROM 16 MILES NORTH OF HEBRON TO SOUTH BELOIT. OVING  
  SOUTH AT 45 MPH.

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
 DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.
 VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.


NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:18 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 11, 9:18 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
918 PM CDT MON JUN 11 2001

ZONES UPDATED TO REFLECT SE TURN OF DEVELOPING BOW ECHO OVER C
WISCONSIN. STORMS SHOULD CONTINUE TO TURN SE AND MOVE ALONG/JUST NORTH
OF WARM FRONT AT 9 PM FROM AROUND LSE-JVL-ARR-VPZ. VERY UNSTABLE ON
WARM SIDE WITH 8 PM CAPES OVER 4000 AND SE SFC-6KM SHEAR VECTOR OF 65
KTS OVER SW WI. CORFIDI VECTORS SHOWED THIS TURN NICELY. IMMEDIATE
LAKE SHORE MAgY BE STABILIZED A BIT BY LAKE BREEZE.

AF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:38 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Ogle, Winnebago67 min
Jun 11, 10:38 PM CDTSevere Thunderstorm WarningLOTCook, Kane, McHenry67 min
Jun 11, 11:43 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Lake, McHenry32 min
Jun 11, 11:43 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Ogle, Winnebago32 min
Jun 12, 12:02 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane28 min
Jun 12, 12:28 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Kendall, Will32 min
Jun 12, 12:59 AM CDTSevere Thunderstorm WarningLOTCook, Will31 min
Jun 12, 11:56 AM CDTSevere Thunderstorm WarningLOTLee34 min
Jun 12, 12:28 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.